MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630209B1
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received for evaluation and was reported to have been disposed; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The supplied image appears to present skive/cut damage to the polymer jacket material in the distal region with an indeterminate length of the metallic core wire protruding from the damaged polymer jacket.As noted in the device instructions for use (dfu) warnings, "do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement, and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture needle".The dfu precautions also indicate, "the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient".At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, clinical and/or procedural factors appear to have impacted on the event as reported.The patient information and the initial reporter's contact and occupation were not provided at the time of this report.If there is any further relevant information provided, a follow up report will be submitted.
 
Event or Problem Description
The end of the zipwire was torn after one pass through of the wire.The event occured during the procedure.The procedure was completed successfully using another zipwire.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key11361150
Report Number2126666-2021-00004
Device Sequence Number16998067
Product Code EYA
UDI-Device Identifier08714729761785
UDI-Public08714729761785
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberM006630209B1
Device Catalogue Number630-209B
Device Lot Number5705116
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2021
Initial Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1